Study your flashcards anywhere!

Download the official Cram app for free >

  • Shuffle
    Toggle On
    Toggle Off
  • Alphabetize
    Toggle On
    Toggle Off
  • Front First
    Toggle On
    Toggle Off
  • Both Sides
    Toggle On
    Toggle Off
  • Read
    Toggle On
    Toggle Off

How to study your flashcards.

Right/Left arrow keys: Navigate between flashcards.right arrow keyleft arrow key

Up/Down arrow keys: Flip the card between the front and back.down keyup key

H key: Show hint (3rd side).h key

A key: Read text to speech.a key


Play button


Play button




Click to flip

9 Cards in this Set

  • Front
  • Back
Objective evidence of calcium channel blocker overdose
1)decrease BP, HR, RR
2)(+) rales
3)AV blockade
4)increase glucose (inhibits release of insulin from pancreas)
5)increase AG (hypotension)
6)decrease BS
How do you ASSESS a patient's airway and breathing with a pCO2 of 50 and ABG of 7.29?
respiratory acidosis (depressed respiration w/ CO2 retention)
How do you assess between a verapamil and nifedipine overdose?
1)negative inotrope = +++
2)vasodilation = +/-
3)AVN conduction = ---

1)negative inotrope = +/-
2)vasodilation = +++
3)AVN conduction = +++ (reflex tachycardia)
How long may it take for VERAPAMIL SR to be asbsorbed in overdose?
12-24 hours
What is the mechanism of CCB induced hyperglycemia?
inhibition of insulin release from pancreas
How do you treat a patient's hypotension and conduction delay in a CCB overdose?
1)calcium salts IVP
2)Glucagon IV 10mg
3)Atropine 0.5-1mg IVP
What is the MOA of glucagon?
bypassses the beta-receptor and increases cAMP -> increases contractility and HR
If a patient has decreased bowel sounds, what decontamination method should be used?
2)Can't give any more charcoal because patient has ileus
CCB that has a greater action on cerebral arteries and is used to reduce vasospasm after recent subarachnoid hemorrhage